MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23129
Medical Device Problem Codes Device Damaged Prior to Use (2284); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Kink in catheter after opening product.Product not used in patient.Upon further inspection the catheter of the delivery system has snapped in half.This device was not used in patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 03-jan-2024.
 
Additional Manufacturer Narrative
Device evaluation: the evo-10-11-8-b device of lot number c1864041 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 08th jun 2023.The returned device lab examination findings and observations can be referred through photos.On evaluation of the device, the following was observed: visual inspection: ¿ red safety tab still in place on return.¿ red safety wire still in place on return.¿ red shuttle on 4th dimple ¿ directional button in deployed position.¿ complete flexor break observed approx.132.5cm from white tip.¿ stent still in place in delivery system.Functional inspection: ¿ unable to deploy due to flexor break.¿ unable to remove safety wire.Equipment used: steel rule - ipe0938-2.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: as per the instructions for use (ifu0056), ¿visually inspect with particular attention to kinks, bends, breaks.If any abnormality is detected that would prohibit proper working condition, do not use.There is no evidence to suggest that the customer did not follow the instructions for use or product label.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to device handling.The damage could have occurred when the user was taking the device out of the packaging or during the preparation.Additionally, while the user did not noticed the damage prior to removal of the device from the packaging, it is also possible that the damage may have occurred on transportation or storage of the device.It may be noted that during the evaluation of the returned device, the red shuttle on 4th dimple and directional button in deployed position.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Confirmed quantity of 01x used device.Summary of investigation: according to the initial reporter, the patient did not experience any adverse effects, this event was observed upon removing the stent from the packaging, prior to patient contact.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key16991260
Report Number3001845648-2023-00392
Device Sequence Number17923635
Product Code FGE
UDI-Device Identifier10827002231297
UDI-Public(01)10827002231297(17)230831(10)C1864041
Combination Product (Y/N)N
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberG23129
Device Catalogue NumberEVO-10-11-8-B
Device Lot NumberC1864041
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer04/26/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date01/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown